Hail, Westchester
- When
- June 29, 2:15 PM EST
- Where
- Westchester County, 1 mi W of Mt Kisco
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.200, -73.767
Trees downed in addition to the penny size hail.
Slow moving thunderstorms produced a wide array of severe weather. Flash flooding, large hail, and damaging winds were all experienced when thunderstorms ignited in a very moist and unstable airmass during the afternoon and evening of June 29th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Slow moving thunderstorms produced a wide array of severe weather. Flash flooding, large hail, and damaging winds were all experienced when thunderstorms ignited in a very moist and unstable airmass during the afternoon and evening of June 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 28, 8:00 PM EST, 18 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
900 PM EDT WED JUN 28 2006
.NEAR TERM (OVERNIGHT)...
TROPICAL SOUTHERLY FLOW CONTINUES ACROSS THE REGION AHEAD OF UPPER
TROUGH ACROSS GREAT LAKES AND COLD FRONT RUNNING N-S THROUGH CENTRAL
NY/PA. MAIN SHRA/TSRA ACTIVITY IS OVER CENTRAL TO WESTERN PA
ASSOCIATED WITH SURFACE COLD FRONT HEADING EAST...BUT NOT EXPECTING
MUCH IN THE WAY OF ACTIVITY UNTIL AFTER MIDNIGHT UNTIL FRONT/UPPER
TROUGH NEARS FAR WESTERN SECTIONS WITH NO SUBSTANTIAL TRIGGERS. WITH
LOSS OF DAYTIME INSTABILITY WILL ONLY GO SLIGHT CHANCE TSRA FOR FAR
WESTERN AREAS. OTHERWISE...HAVE BACKED OFF POPS ACROSS REST OF
REGION WITH ONLY SLIGHT CHANCE SHRA ALONG THE COAST IN MOIST FLOW AS
SATELLITE IMAGERY AND 18Z GFS IS NOT SHOWING MUCH IN THE WAY OF
DEVELOPMENT UPSTREAM. WILL GO LOW CHANCE ACROSS NORTHERN SECTIONS
WITH OROGRAPHIC ENHANCEMENT OF MOIST FLOW.
WHILE COULD HAVE ISOLATED HEAVY RAIN WITH ANY GIVEN
SHOWER/THUNDERSTORM TONIGHT...ANY FLOODING SHOULD BE LOCALIZED IN
NATURE THUS NOT WARRANTING A FLOOD WATCH.
HAVE ISSUED A DENSE FOG ADVISORY FOR EASTERN SUFFOLK COUNTY AND
COASTAL SOUTHEASTERN CONNECTICUT AS THE COMBINATION OF LIGHT WINDS
ADVECTING IN A TROPICAL AIRMASS OF LOW 70 DEWPOINTS OVER MID 60
DEGREES WATERS IS ALLOWING FOR AREAS OF FOG TO DEVELOP.
HAVE ALSO INCREASED LOW TEMPS A DEGREE OR TWO BASED ON PERSISTENCE
AND DEWPOINTS HOVERING AROUND 70 DEGREES TONIGHT WITH PLENTY OF
CLOUD COVER.
SO WILL UPDATE FORECAST BASED ON ABOVE THINKING AND TWEAK WITH
LATEST OBS/SAT/RAD/MOD DATA.
&&
.SHORT TERM (THURSDAY THROUGH SATURDAY)...
FOLLOWED A BLEND OF THE GFS/UKMET AS THEY WERE FAIRLY CONSISTENT
WITH EACH OTHER...NAM HAS ANOMALOUS 5H VORTICITY MAXIMUM ROUNDING
BASE OF TROUGH THURSDAY INTO FRIDAY WHICH HAS IT HAVE A SLOWER
PASSAGE OF THE ASSOCIATED COLD FRONT (ALSO NAM WAS VERIFYING AT
18Z A BIT FAR WEST WITH ITS MOISTURE FIELDS VERSUS WATER VAPOR
IMAGERY...WHILE GFS WAS CONSISTENT WITH THE WATER VAPOR IMAGERY).
INCREASE POPS AS DAY MOVES ON TOMORROW WITH COLD FRONT/LOW-MID
LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST...CLOUD COVER AHEAD
OF THIS COMBINED FEATURE SHOULD KEEP TEMPERATURES BELOW NORMAL
THURSDAY (CONSISTENT WITH A FWC/MAV BLEND).
COLD FRONT AND CORE OF LOW-MID LEVEL MOISTURE EXITS CWA BY 12Z
THU...SO AFTER STARTING OUT TOMORROW NIGHT WITH CHANCE POPS WEST
AND LOW LIKELY POPS EAST...TAPER POPS DOWN TO SLIGHT CHANCE WEST
AND CHANCE POPS EAST AFTER MIDNIGHT. CONTINUED USING BLEND OF
FWC/MAV FOR TEMPERATURES.
HIGH PRESSURE BUILDS IN THE SOUTH FRIDAY THROUGH SATURDAY AS
WESTERLY DOWNSLOPE FLOW OF 15 TO 30 KT SETS UP ACROSS THE REGION.
THE RESULT SHOULD BE A DRY FRIDAY THROUGH SATURDAY WITH ABOVE NORMAL
HIGHS (M-U 80S) AND NEAR TO SLIGHTLY ABOVE NORMAL LOWS (M-U 60S).
&&
.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
6Z GFS AND 0Z ECMWF WERE FAIRLY SIMILAR SO FOLLOWED A
BLEND...DEFAULTING TOWARDS THE 6Z GFS IN DETAILS IF ANY
DIFFERENCES AROSE. (NOTE 12Z GFS IS A DEPARTURE FORM THIS
ESPECIALLY FROM SUNDAY ON...HAVING A BIT MORE ACTIVE NORTHERN
STREAM AND HENCE MORE WAVES MOVING ALONG A FRONT WHICH STALLS OUT
JUST SOUTH OF THE AREA...SOME OF THIS APPEARS TO BE DUE TO
CONVECTIVE FEEDBACK ISSUES...WHICH WERE NOT PRESENT IN THE 6Z GFS
(AT LEAST NOT TO ANY SIGNIFICANT DEGREE) SO HAVE DECIDED TO
DISREGARD THE 12Z GFS SOLUTION WHERE IT DOES NOT AGREE WITH 6Z
GFS/0Z ECMWF BLEND (BASICALLY FROM 12Z SUNDAY ON).
DOWNSLOPE FLOW SHOULD KEEP THINGS DRY SATURDAY NIGHT...THEN HAVE
CHANCE SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT WITH A
SLOW MOVING COLD FRONT CROSSING FROM UPSTATE NY SUNDAY MORNING TO
JUST OFF CAPE COD/SOUTHERN LONG ISLAND BY MONDAY MORNING. FLOW
TURNS DOWNSLOPE MONDAY...AND WEAK HIGH PRESSURE BUILDS IN AT THE
SURFACE...WHICH SHOULD KEEP MONDAY DRY. A WAVE OFF LOW PRESSURE
DEVELOPS ALONG THE FRONT MONDAY AND MOVES BY THE REGION MONDAY
NIGHT (CHANCE POPS THEN)...WITH A SECOND WAVE FOLLOWING IT BY
TUESDAY INTO WEDNESDAY (SLIGHT CHANCE POPS TUE INTO WEDNESDAY).
&&
.AVIATION...
CEILINGS/VSBYS GENERALLY VFR ACROSS TERMINALS...EXCEPT VLIFR AT
KGON. WITH SOUTHERLY FLOW AND DEEP MOISTURE UP AND DOWN THE ATLANTIC
SEABOARD...SHOULD SEE STRATUS DEVELOPING ONCE AGAIN TONIGHT. THINK
IFR CEILINGS/VSBYS LIKELY THROUGHOUT MANY TERMINALS AFT 06Z...AND
LIFR-VLIFR AT SOUTH-FACING TERMINALS AND OTHER TERMINALS IN FAVORED
ZONES (KHPN-KBDR-KISP-KGON). CIGS/VSBY SLOWLY INCREASE TO MVFR /VFR
THROUGH THE MORNING...WITH SCT TSRA POSSIBLE WITH HEAVY RAIN AND
GUSTY WINDS. CERTAINTY IS NOT HIGH ON EXACT LOCATIONS SO WILL
FORECAST WITH CBS IN LOWEST CLOUD DECK FOR NOW.
&&
.MARINE...
SCA WILL REMAIN ACROSS AREA WATERS FOR WIND GUSTS 25-30 KT THROUGH
THIS EVENING...WITH SCA REMAINING UP ON THE OCEAN WATERS FOR SEAS
6-9 FT THROUGH FRIDAY MORNING. HIGH SEAS AS A RESULT OF THE
SOUTHERLY SWELL...WILL CAUSE ROUGH SURF WITH BREAKERS UP TO 6-7
FT...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION...THE HIGH
SURF ADVISORY IS NOW IN EFFECT THROUGH NOON THURSDAY.
TIDAL DEPARTURES ARE RUNNING CLOSE TO A FOOT ABOVE NORMAL AT LONG
ISLAND SOUTH SHORE BACK BAY LOCATIONS...INCREASED WAVE ACTION COULD
BRING THEM TO 1.5-2 FT ABOVE NORMAL WHICH COULD LEAD TO MINOR
COASTAL FLOODING WITH THIS EVENING/S HIGH TIDE.
&&
.HYDROLOGY...
ONLY REMAINING RIVER FLOOD WARNING IS FOR SADDLE RIVER AT
LODI...THIS SHOULD CREST EARLY THIS EVENING. FOR DETAILS ON
FLOODING ALONG THE DELAWARE RIVER NEAR PORT JERVIS REFER TO THE
LATEST WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY.
IN THIS TROPICAL AIR MASS THERE IS THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL IN ANY GIVEN SHOWER OR THUNDERSTORMS (NOTE PRECIPITABLE
WATERS AROUND 2 INCHES)...THIS THREAT WILL CONTINUE THROUGH
THURSDAY NIGHT BEFORE THINGS DRY OUT FOR FRIDAY AND SATURDAY.
RAINFALL FOR SYSTEMS NEXT WEEK DOES NOT APPEAR THAT IT WILL BE
EXCESSIVE AT THIS TIME...THOUGH THAT IS DEPENDANT ON WHERE THE
FRONT STALLS OUT AND WHAT THE STRENGTH IS OF ANY WAVES THAT RIDE
ALONG IT EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY FOR CTZ011-012 UNTIL 8 AM THURSDAY.
NJ...NONE.
NY...HIGH SURF ADVISORY FOR NYZ075>077-080-081 UNTIL NOON
THURSDAY.
DENSE FOG ADVISORY FOR NYZ075>077 UNTIL 8 AM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330-335 UNTIL 6 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ338 UNTIL 4 PM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ350-353-355 UNTIL 11 AM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1009 AM EDT THU JUN 29 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-301000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1009 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL CAUSING NUISANCE URBAN AND SMALL STREAM FLOODING. RIVER FLOOD WARNINGS CONTINUE FOR THE MAIN STEM DELAWARE RIVER AFFECTING WESTERN ORANGE COUNTY...AND FOR THE RAMAPO RIVER AFFECTING WESTERN BERGEN AND PASSAIC COUNTIES. PLEASE REFER TO THE ASSOCIATED FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OF OVER AN INCH AND ASSOCIATED FLOODING...AND ALSO STRONG WINDS AND HAIL OBSERVED WITH ANY THUNDERSTORMS THROUGH THIS EVENING. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ANZ330-335-338-301000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1009 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ355-301000- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1009 AM EDT THU JUN 29 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT INTO THIS AFTERNOON. THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ350-301000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1009 AM EDT THU JUN 29 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH TONIGHT. THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ANZ353-301000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1009 AM EDT THU JUN 29 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT THROUGH THIS EVENING. THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ALSO ENCOURAGED TO REPORT STRONG THUNDERSTORM WINDS OVER 35 KT THIS AFTERNOON AND EVENING DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO THE COAST GUARD...WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 141 PM EDT THU JUN 29 2006 NYZ067-291845- ORANGE- 141 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OTISVILLE...OR NEAR MIDDLETOWN...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF GOSHEN BY 150 PM. NEAR MONTGOMERY BY 205 PM. NEAR WALDEN BY 215 PM. 5 MILES NORTHWEST OF GARDNERTOWN BY 225 PM. PEOPLE IN NORTHERN ORANGE COUNTY...INCLUDING THE CITIES OF MIDDLETOWN...MONTGOMERY AND WALDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 244 PM EDT THU JUN 29 2006 NYZ069-070-291945- NORTHERN WESTCHESTER-ROCKLAND- 244 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ROCKLAND AND WESTCHESTER COUNTIES... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR NANUET...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR UPPER NYACK BY 250 PM. NEAR NORTH TARRYTOWN BY 255 PM. NEAR OSSINING BY 300 PM. NEAR MOUNT KISCO BY 325 PM. PEOPLE IN CENTRAL WESTCHESTER AND SOUTHEASTERN ROCKLAND COUNTIES... INCLUDING THE CITIES OF ORANGEBURG...NANUET...PEARL RIVER...NYACK... UPPER NYACK...NORTH TARRYTOWN...OSSINING AND MOUNT KISCO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 247 PM EDT THU JUN 29 2006 NYZ067-291915- ORANGE- 247 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MILLRIFT...OR 6 MILES NORTH OF PORT JERVIS...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF OTISVILLE BY 255 PM. PEOPLE IN NORTHWESTERN ORANGE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 302 PM EDT THU JUN 29 2006 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-300400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 302 PM EDT THU JUN 29 2006 ...THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED THE NEW YORK CITY METROPOLITAN AREA...THE LOWER HUDSON VALLEY... SOUTHWEST CONNECTICUT AND WESTERN LONG ISLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. STRONG THUNDERSTORMS HAVE ALREADY MOVED ACROSS PORTIONS OF THE LOWER HUDSON VALLEY THIS AFTERNOON...AND AN APPROACHING COLD FRONT WILL SPARK MORE THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME CAPABLE OF PRODUCING DAMAGING WINDS...AND HEAVY RAIN CAUSING LOCALIZED URBAN AND SMALL STREAM FLOODING. SOME SMALL HAIL IS ALSO POSSIBLE. THE COMBINATION OF WET GROUND...STRONG WINDS AND ADDITIONAL RAINFALL MAY CONTRIBUTE TO THE POSSIBILITY OF FALLING TREES OR POWER LINES. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR ADDITIONAL INFORMATION...AND ANY POSSIBLE WATCHES AND WARNINGS THAT MAY BE ISSUED LATER TODAY. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 307 PM EDT THU JUN 29 2006 NYZ081-292000- SOUTHEAST SUFFOLK- 307 PM EDT THU JUN 29 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR SUFFOLK COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MASTIC BEACH...OR 8 MILES SOUTH OF SHIRLEY...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR CENTER MORICHES BY 315 PM. NEAR WESTHAMPTON BY 325 PM. PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF MASTIC BEACH...MASTIC...CENTER MORICHES AND WESTHAMPTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
The Brookhaven radar (KOKX), 84 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
3 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees downed in addition to the penny size hail.
Trees and power lines downed.
Penny to nickel size hail was observed.
Flash flooding of roads submerged vehicles. A few houses were surrounded by 5 feet of water.
Major flash flooding on FDR Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515081, 5515082, 5515086, 5515083, 5515084, 5515085.